Is Trileptal (Oxcarbazepine) Safe for Someone with Tinnitus?

Discussion in 'Support' started by Audiophile_bg, Jul 31, 2019.

    1. Audiophile_bg
      Furious

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      So I have been prescribed Oxcarbazepine for my palatal myoclonus, and I'd like to know if it's ototoxic.

      Google search doesn't suggest so, but I was wondering if anyone here has taken Trileptal and if it has affected their tinnitus.

      Thank you.
       
    2. TomBradyGOAT

      TomBradyGOAT Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Who knows
      I have neuralgia, so I was prescribed it. To be honest it made my tinnitus more harsh and noticeable. But I get that with every drug except for Ketamine and Keppra. I didn't give the Oxcarbazepine enough days honestly to see if it would calm down. I just went off the drug because I was on such a low dose and didn't use it for more then two or so days. When I got off it, the tinnitus would go back to it's standard. I have read people online say it has helped them though. Everybody is different.
       
      • Agree Agree x 1
    3. TomBradyGOAT

      TomBradyGOAT Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Who knows
      Also by the way, have they talked about botoxing the muscle? I know a lot of people on here and everywhere hate the idea of botox because it is a toxin. If I had Palatal Myoclonus I wouldn't mind trying botox. I have had it before for other reasons and didn't have any side effects.
       
      • Agree Agree x 1
    4. AUTHOR
      AUTHOR
      Audiophile_bg
      Furious

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      I really don't want to try botox, it's very expensive, and you have to inject it every 5 months. I want to try and stop the myoclonus with meds. It was medically induced, so I don't have organic damage of the CNS. I was really hoping that the Trileptal wasn't ototoxic...

      Thank you for the reply.
       
    5. TomBradyGOAT

      TomBradyGOAT Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Who knows
      Give it a try. Every med is different for every person. When it was thought that I might have myoclonus in my mouth, the movement specialist in Boston at Bringham and Women's wanted me on Keppra. Give that a try maybe as a second med. I don't know if I have ever seen anybody say that increases their tinnitus. I found out mine was more of a subconscious tic so I didn't end up really using the Keppra for long. Just learned to live with it. I have OCD so that is how I found out mine was a tic that I was controlling.
       
      • Like Like x 1
    6. AUTHOR
      AUTHOR
      Audiophile_bg
      Furious

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      So today I don't have tinnitus problems, but I am worried that the myoclonus is not slowed down by the medication. Maybe it's too soon to see the effects.
       
    7. TomBradyGOAT

      TomBradyGOAT Member

      Tinnitus Since:
      2016
      Cause of Tinnitus:
      Who knows
      Palatal Myoclonus is notorious for not responding to one specific med. Multiple have to be tried. Unfortunately sometimes it is stuff like Klonopin that works. Do you know if it happens while you are sleeping?
       
      • Like Like x 1
    8. AUTHOR
      AUTHOR
      Audiophile_bg
      Furious

      Audiophile_bg Member

      Tinnitus Since:
      08/2018
      Cause of Tinnitus:
      Olanzapine/MRI
      I already tried Klonopin for the myoclonus, it didn't stop it. Baclofen controlled it, but it brought back the tinnitus. I take Klonopin 1 mg for sleep now, but unfortunately it doesn't control the myoclonus. I have no way of knowing if it is moving while I sleep, but my guess would be that it keeps going even when I'm alseep.
       
    9. Danny:)

      Danny:) Member

      Tinnitus Since:
      10-1-19
      Cause of Tinnitus:
      ENT said TMJ, dentist verified jaw issue
      It gave me brain fog for a month, then on the last day of brain fog, the tinnitus began. I wish I never took it.
       
    10. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      beliefs are makyo and reality ignores them
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      It had no impact on my tinnitus but I only took it for a couple weeks.
       
    11. HearMe9131

      HearMe9131 Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Antibiotics? Nsaids? Vitamin D?
Loading...

Share This Page